MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA RESPONSE¿ ELECTROPHYSIOLOGY CATHETER, DECAPOLAR, 120 CM LENGTH, CRD¿ CURVE, ELEC; DIAGNOSTIC EP CATHETER

ST. JUDE MEDICAL, COSTA RICA LTDA RESPONSE¿ ELECTROPHYSIOLOGY CATHETER, DECAPOLAR, 120 CM LENGTH, CRD¿ CURVE, ELEC; DIAGNOSTIC EP CATHETER
Model Number 401305
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturing ref: 3008452825-2018-00175, 2030404-2018-00043, 3005334138-2018-00160, 3008452825-2018-00181, 3005334138-2018-00161.During a pulmonary vein isolation procedure, a cardiac perforation occurred in the superior septal left atrium.During geometry collection, the lower right branches of the pulmonary vein were difficult to engage due a common right pulmonary ostium.After geometry was collected, an ablation line encircling the right vein was attempted and the patient became hypotensive.An ultrasound revealed an effusion in the superior septal left atrium for which a pericardiocentesis was performed to stabilize the patient.Further ablation was aborted.There were no performance issues with the abbott device.

Brand Name
RESPONSE¿ ELECTROPHYSIOLOGY CATHETER, DECAPOLAR, 120 CM LENGTH, CRD¿ CURVE, ELEC
Common Device Name
DIAGNOSTIC EP CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7604675
Report Number3008452825-2018-00180
Device Sequence Number13850553
Product Code DRF
UDI-Device Identifier05414734200752
UDI-Public05414734200752
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number401305
Device Lot Number6158870
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2018
Initial Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK-1 TRANSSEPTAL NEEDLE; FLEXABILITY ABLATION CATHETER; FLEXABILITY¿ABLATION CATHETER; SWARTZ BRAIDED INTRODUCER SL0; THERAPY ABLATION CATHETER
Outcome Attributed to Adverse Event Required Intervention;